Acta Mathematica

, Volume 172, Issue 1, pp 91–136 | Cite as

Homoclinic tangencies for hyperbolic sets of large Hausdorff dimension

  • Jacob Palis
  • Jean-Christophe Yoccoz


Hausdorff Dimension Homoclinic Tangency Large Hausdorff Dimension 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AM]Araujo, A. & Mañé, R. On the existence of hyperbolic attractors and homoclinic tangencies for surface diffeomorphisms. To appear.Google Scholar
  2. [BC]Benedicks, M. &Carleson, L., The dynamics of the Hénon map.Ann. of Math., 133 (1991), 73–169.CrossRefMathSciNetGoogle Scholar
  3. [Bi]Birkhoff, G. D., Nouvelles recherches sur les systèmes dynamiques.Mem. Pont. Accad. Sci. Nuovi Lyncei, 1 (1935), 85–216.Google Scholar
  4. [Bo1]Bowen, R.,Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms. Lecture Notes in Math., 470. Springer-Verlag, 1975.Google Scholar
  5. — Hausdorff dimensions of quasi-circles.Inst. Hautes Études Sci. Publ. Math., 50 (1979), 11–25.MATHMathSciNetGoogle Scholar
  6. [F]Falconer, K. J.,The Geometry of Fractal Sets. Cambridge Univ. Press, 1985.Google Scholar
  7. [Man]Mañé, R., The Hausdorff dimension of horseshoes of diffeomorphisms of surfaces.Bol. Soc. Brasil. Mat. (N.S.), 20 (1990), 1–24.MATHMathSciNetGoogle Scholar
  8. [Mar01]Marstrand, J. M., Some fundamental properties of plane sets of fractional dimensions.Proc. London Math. Soc., 4 (1954), 257–302.MATHMathSciNetGoogle Scholar
  9. [MM]Manning, A. &McCluskey, H., Hausdorff dimension for horseshoes.Ergodic Theory Dynamical Systems, 3 (1983), 251–261.MathSciNetGoogle Scholar
  10. [MV]Mora, L. &Viana, M., Abundance of strange attractors.Acta Math., 171 (1993), 1–71.MathSciNetMATHGoogle Scholar
  11. [N]Newhouse, S., The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms.Inst. Hautes Études Sci. Publ. Math. 50 (1979), 101–151.MATHMathSciNetGoogle Scholar
  12. [NP]Newhouse, S. &Palis, J., Cycles and bifurcation theory.Astérisque, 31 (1976), 44–140.MATHGoogle Scholar
  13. [P]Poincaré, H., Sur le problème de trois corps et les equations de la dynamique (Mémoire couronné du prix de S. M. le roi Oscar II de Suède).Acta Math., 13 (1890), 1–270.MATHGoogle Scholar
  14. [PT1]Palis, J. &Takens, F., Cycles and measure of bifurcation sets for two-dimensional diffeomorphisms.Invent. Math., 82 (1985), 397–422.CrossRefMathSciNetMATHGoogle Scholar
  15. —, Hyperbolicity and creation of homoclinic orbits.Ann. of Math., 125 (1987), 337–374.CrossRefMathSciNetGoogle Scholar
  16. [PT3]Palis, J. & Takens, F.,Hyperbolicity and Sensitive-Chaotic Dynamics at Homoclinic Bifurcations, Fractal Dimensions and Infinitely Many Attractors. Cambridge Univ. Press, 1993.Google Scholar
  17. [PV]Palis, J. & Viana, M., On the continuity of Hausdorff dimension and limit capacity for horseshoes, inDynamical Systems, Valparaiso, 1986. Lecture Notes in Math., 1331. Springer-Verlag, 1988.Google Scholar
  18. [R]Robinson, C., Bifurcation to infinitely many sinks.Comm. Math. Phys., 90 (1983), 433–459.CrossRefMATHMathSciNetGoogle Scholar
  19. [S]Smale, S., Diffeomorphisms with many periodic points, inDifferential and Combinatorial Topology, pp. 63–80. Princeton Univ. Press, 1965.Google Scholar
  20. [YA]Yorke, J. A. &Alligood, K. T., Cascades of period doubling bifurcations: a prerequisite for horseshoes.Bull. Amer. Math. Soc., 9 (1983), 319–322.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Almqvist & Wiksell 1994

Authors and Affiliations

  • Jacob Palis
    • 1
  • Jean-Christophe Yoccoz
    • 2
  1. 1.Instituto de Matemática Pura e AplicadaEstrada Dona Castorina, 110Rio de JaneiroBrazil
  2. 2.Département de MathématiquesUniversité de Paris-SudOrsay CedexFrance

Personalised recommendations